Apologies for the issue with a bizarre redirect on the site earlier today. There was a large server update and an error in an IP address had the traffic routing wrongly. No hacking or anything nefarious and nothing to worry about. Sorry for any stress/anxiety caused. Very best wishes - SF Admin
I was on it from December 2010 to February 2011. It did not help me any; the psychiatrist at the psych hospital I was at took me off it (I weaned off it slowly). It also did not lead to any noticeable side effects other than possibly weight gain (which could have been a result of taking two other medicines I was on).
SSRIs can take up to six weeks before they start having an effect, I believe. Other pills can be more quick acting like Xanax.
Your doctor really should be more forthcoming with the information if he/she is prescribing for you ..... at least, I think they should. It is a duty of care.
I hope you are feeling better. If it does end up being helpful and you stay on it relatively long term then don't come off Effexor too fast (if and when you do choose to come off) it is better to taper down bit by bit rather than just stopping abruptly.
Here is a link with results from a poll of people who are taking/took Effexor the majority found it effective within one to two months:
I am currently taking effexor and have been for about a year...it was reduced recently because it was pretty high...it does help me alot, I have other meds combine to it and they are all needed in order for me to be well...